Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 368, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 14, 2011, 5:43 PM CST for Butler County, Stoddard County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2011, 5:43 PM CST (23:43 UTC)
- Expired
- Nov 14, 2011, 6:02 PM CST
- In force
- 19 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 129 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 14, 3:04 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:18 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 14, 3:18 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 318 PM CST MON NOV 14 2011 .DISCUSSION... .SHORT TERM /THROUGH WEDNESDAY NIGHT... THE PRIMARY CONCERNS WITH THIS FORECAST PACKAGE ARE THE SEVERE WEATHER THREAT TONIGHT AND CUMMULATIVE HEAVY RAINFALL THROUGH EARLY WEDNESDAY. EXPECT THUNDERSTORM CONVECTION TO CONTINUE DEVELOPING ACROSS THE NORTH/WEST PART OF THE CWA THROUGH LATE AFTERNOON PER TORNADO WATCH 881 TIL 10 PM. STORM RELATIVE HELICITY VALUES HAD INCREASED BY MID AFTERNOON TO AROUND/IN EXCESS OF 300 ACROSS S IL AND SW IN SO QUITE FAVORABLE CONDITIONS PERSIST FOR SUPERCELL DEVELOPMENT. SOUTHEASTWARD PROPOGATION OF SHOWERS/THUNDERSTORMS WILL OCCUR TONIGHT IN RESPONSE TO THE SOUTHEAST PROGRESSION OF A WEAK SURFACE COLD FRONT. A 500MB SOUTHWEST FLOW WILL THEN CONTINUE THROUGH EARLY WEDNEDAY LAYING THE GROUNDWORK FOR CONTINUED AND WIDESPREAD RAIN IN AS THE SURFACE FRONT STALLS NEAR THE SOUTHERN PARTS OF THE FA. THE END RESULT WILL BE PERIODS OF HEAVY RAINFALL THRU EARLY WEDNESDAY MAINLY ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FA. TOTAL RAINFALL COULD EXCEED 3 INCHES HERE...TAPERING TO LESS THAN 1/2 INCH ACROSS THE NW PART OF THE FA. HAVE RAISED POPS AND QPF THROUGH TUESDAY. TWEEKED TEMPS...BOTH MAX AND MIN...DOWN A BIT THRU TUE NIGHT. .LONG TERM /THURSDAY THROUGH MONDAY/... HIGH PRESSURE WILL DOMINATE THE QUAD STATE REGION THURSDAY AND FRIDAY...WITH THURSDAY MORNING HAVING THE COOLEST TEMPERATURES FOR THE LATTER PART OF THE WEEK. BY THURSDAY AFTERNOON...WARM AIR ADVECTION WILL BEGIN TO WORK INTO SOUTHEAST MISSOURI BEHIND THE DEPARTING RIDGE OF HIGH PRESSURE CENTERED IN THE SMOKY MOUNTAINS BY EARLY THURSDAY EVENING. ENOUGH LIFT...MOISTURE AND INSTABILITY SHOULD BE IN PLACE ON SATURDAY TO PRODUCE WARM ADVECTION SHOWERS IN A FAVORABLE ISENTROPIC CONVEYOR BELT /NEAR A DEVELOPING WARM FRONTAL ZONE/...PER THE PREFERRED ECMWF/CANADIAN GUIDANCE. THE INSTABILITY REMAINS SOMEWHAT ELEVATED VIA THE ECMWF GUIDANCE...SO UTILIZED A DIFFERENTIAL BLEND OF POPS FOR SHOWERS VERSUS THUNDERSTORMS WHILE THE WFO PAH FORECAST AREA REMAINS IN THE WARM SECTOR THROUGH LATE SATURDAY NIGHT. A COLD FRONT IS FORECAST TO MOVE ACROSS THE WFO PAH FORECAST ARE NEXT SUNDAY MORNING. HOWEVER...GIVEN BROAD SOUTHWEST FLOW ALOFT...A SURFACE WAVE IS EXPECTED TO MOVE UP FROM TEXAS SUNDAY NIGHT AND INCREASE RAIN CHANCES AGAIN FROM SOUTH TO NORTH ACROSS THE AREA. THE INSTABILITY STILL LOOKS ELEVATED LATE SUNDAY NIGHT INTO MONDAY...SO ADDED A DIFFERENTIAL POP FOR SHOWERS VERSUS THUNDERSTORMS AGAIN. BY NEXT MONDAY AFTERNOON...A WARM FRONTAL BOUNDARY DEVELOPS AND SHARPENS ALONG AND JUST SOUTH OF THE INTERSTATE 64 CORRIDOR IN SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. THIS SHOULD ENHANCE RAINFALL AGAIN BY NEXT MONDAY AFTERNOON AND EVENING. && .AVIATION... EARLIER TAF FORECASTS INITIALIZED FAIRLY WELL WITH WINDS AND CEILINGS...SO DID NOT MAKE ANY MEASURABLE CHANGES TO ONGOING FORECAST. THE MAIN ADJUSTMENT WAS MADE AS THE COLD FRONT STALLS ACROSS THE WFO PAH TAF SITES THIS EVENING AND INTO TUESDAY MORNING. THE KCGI TAF SITE WAS DISPLACED A LITTLE FARTHER AWAY FROM THE FRONTAL BOUNDAY...SO INTRODUCED MVFR VISIBILITIES/CEILINGS IN THE 11Z-14Z TUESDAY TIME FRAME. THE WORST CONDITIONS...LIFR CEILINGS AND MVFR VISIBILITIES WILL LIKELY HOLD NEAR KPAH...WITH SLIGHTLY HIGHER IFR CEILINGS EXPECTED TO DEVELOP AT KEVV AND KOWB. THE LOWER CEILINGS AND VISIBILITIES WILL LIKELY LAST INTO THE 18Z TUESDAY AND 00Z WEDNESDAY TIME FRAME FOR THE NEXT FORECAST ISSUANCE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION/NEAR TERM...SMITH PUBLIC...SHANKLIN
Hazardous weather outlook, Nov 14, 7:08 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 708 AM CST MON NOV 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151315- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 708 AM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER THE ENTIRE QUAD STATE TODAY AND TONIGHT. THIS AFTERNOON THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY EAST OF A LINE FROM PERRYVILLE TO POPLAR BLUFF MISSOURI WITH THE MAIN THREAT BEING DAMAGING WINDS BUT ALSO WITH A REMOTE CHANCE FOR ISOLATED TORNADOES...MAINLY OVER SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA. LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY TONIGHT. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE LEAVES CLOG DRAINAGE SYSTEMS. SOUTHWEST WINDS GUSTING AS HIGH AS 35 MPH TODAY COULD CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE MOTORISTS TRAVELLING ON EAST TO WEST ROADWAYS. BOATERS SHOULD USE EXTREME CAUTION ON AREA WATERWAYS TODAY AS CONDITIONS WILL BE ROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON TUESDAY. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. LOCALLY HEAVY RAIN IS POSSIBLE GENERALLY OVER WESTERN KENTUCKY ON TUESDAY. SOME LOCALIZED FLOODING IS POSSIBLE IN AREAS WHERE LEAVES CLOG DRAINAGE SYSTEMS. THERE IS A CHANCE OF THUNDERSTORMS NEXT SATURDAY NIGHT THROUGH SUNDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED DURING THAT TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. JP
In the hours before
Special weather statement, Nov 14, 4:23 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 423 PM CST MON NOV 14 2011 MOZ086-087-100-110-142245- BOLLINGER MO-CAPE GIRARDEAU MO-STODDARD MO-WAYNE MO- 423 PM CST MON NOV 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WAYNE...NORTHERN STODDARD...SOUTHWESTERN CAPE GIRARDEAU AND SOUTHERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 445 PM CST... AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF SHOOK...OR 11 MILES NORTHEAST OF THE WAPPAPELLO LAKE AREA...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ADVANCE... GRASSY... LEOPOLD... BELL CITY... ZALMA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Nov 14, 4:56 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 456 PM CST MON NOV 14 2011 ILZ084-088-092-093-MOZ087-111-142330- ALEXANDER IL-CAPE GIRARDEAU MO-JACKSON IL-PULASKI IL-SCOTT MO-UNION IL- 456 PM CST MON NOV 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALEXANDER...WESTERN UNION...NORTHWESTERN PULASKI AND EXTREME SOUTHERN JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND NORTHERN SCOTT AND EASTERN CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 530 PM CST... AT 451 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DUTCHTOWN...OR 5 MILES NORTHWEST OF SCOTT CITY...MOVING EAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CAPE GIRARDEAU... WARE... DONGOLA... COMMERCE... EAST CAPE GIRARDEAU... THEBES... MILL CREEK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Nov 14, 4:59 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 459 PM CST MON NOV 14 2011 ILZ082-083-086-087-INZ081-085-142330- GALLATIN IL-GIBSON IN-HAMILTON IL-POSEY IN-SALINE IL-WHITE IL- 459 PM CST MON NOV 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL ILLINOIS...AND WHITE COUNTY IN SOUTHEAST ILLINOIS...AND NORTHWESTERN GALLATIN AND NORTHERN SALINE COUNTIES IN SOUTHERN ILLINOIS...AND EXTREME SOUTHWESTERN GIBSON AND NORTHWESTERN POSEY COUNTIES IN SOUTHWEST INDIANA UNTIL 530 PM CST... AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF CROSSVILLE TO GALATIA...AND MOVING EAST AT 45 MPH. ISOLATED HAIL UP TO THE SIZE OF PENNIES AND LOCAL WIND GUSTS 45 TO 50 MPH ARE LIKELY WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CARMI... GALATIA... NORRIS CITY... CROSSVILLE... NEW HARMONY... BROUGHTON... RALEIGH... PHILLIPSTOWN... GRIFFIN... OMAHA... MAUNIE... THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SMITH
Local storm report, Nov 14, 5:06 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
506 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
11/14/2011 M62 MPH CAPE GIRARDEAU MO ASOS
MEASAURED AT CAPE GIRARDEAU ASOS
&&
SMITTYLocal storm report, Nov 14, 5:35 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
535 PM CST MON NOV 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 SW POPLAR BLUFF 36.73N 90.45W
11/14/2011 M1.00 INCH BUTLER MO TRAINED SPOTTER
QUARTER SIZED HAIL REPORTED NEAR POPLAR BLUFF NEAR HWY 67
AND M.
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 5:21 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 39 min |
| Nov 14, 5:36 PM CST | Areal Flood Advisory | PAH | Ballard, Carlisle, Livingston, McCracken | 114 min |
| Nov 14, 5:46 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, McCracken | 44 min |
| Nov 14, 3:18 PM CST | Tornado Warning | PAH | Wayne | 27 min |
| Nov 14, 3:26 PM CST | Severe Thunderstorm Warning | PAH | Jefferson, Perry | 34 min |
| Nov 14, 3:48 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Perry, Williamson | 42 min |
| Nov 14, 4:33 PM CST | Tornado Warning | PAH | Edwards, Wabash, Wayne | 14 min |
| Nov 14, 4:39 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 21 min |
| Nov 14, 5:05 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 25 min |
| Nov 14, 4:30 PM CST | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Scott, Stoddard | 30 min |
| Nov 14, 5:32 PM CST | Severe Thunderstorm Warning | PAH | Butler | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.